Alert archive / Texas / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 130, NWS Amarillo, TX

July 22, 20144 counties in Texas

NWS Amarillo, TX issued this severe thunderstorm warning at Jul 22, 2014, 4:54 PM CDT for 4 counties in Texas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 22, 2014, 4:54 PM CDT (21:54 UTC)
Expired
Jul 22, 2014, 5:46 PM CDT
In force
52 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon

Counties Carson County, TX, Hutchinson County, TX, Moore County, TX, Potter County, TX

The radar

The Amarillo radar (KAMA), 44 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 3:40 PM CDT, 1 hour 14 minutes earlier.

Area forecast discussion, Jul 22, 3:40 PM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
340 PM CDT TUE JUL 22 2014

.DISCUSSION...
ISOLATED SHOWERS AND THUNDERSTORMS ARE DEVELOPING AT THIS TIME ALONG
A CORRIDOR RUNNING SOUTH SOUTHWEST TO NORTH NORTHEAST ACROSS THE
TEXAS AND OKLAHOMA PANHANDLES.  THIS LOCATION LIES NEAR THE
RESIDUAL OUTFLOW BOUNDARY FROM MONDAY NIGHT/S THUNDERSTORMS...IN AN
AREA OF SLIGHTLY ENHANCED LOW-LEVEL MOISTURE FLUX CONVERGENCE.
WILL CARRY ISOLATED THUNDERSTORMS ALL SECTIONS THIS EVENING...WITH
HIGHEST POPS IN AFOREMENTIONED AREA.

OTHERWISE...FORECAST REMAINS LARGELY UNCHANGED.  HOT CONDITIONS
EXPECTED FOR THE REST OF THE WEEK UNTIL 500 MB RIDGE RETROGRADES TO
THE WEST.  LOW THUNDERSTORM POPS RETAINED IN NORTHWEST SECTIONS
FRIDAY NIGHT AND SATURDAY NIGHT.  LOW POPS ON SUNDAY HAVE BEEN
SPREAD A BIT TO THE SOUTHEAST...AND SUNDAY NIGHT POPS HAVE BEEN
INCREASED IN NORTHERN SECTIONS...DUE TO ARRIVAL OF FRONTAL BOUNDARY
AND SUBSEQUENT UPSLOPE FLOW TO ITS NORTH.  SLIGHT CHANCE POPS KEPT
FOR MONDAY THROUGH TUESDAY ALL SECTIONS.  03

COCKRELL

&&

.FIRE WEATHER...
NO ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THROUGH
TUESDAY.  RELATIVE HUMIDITY VALUES WILL REMAIN ABOVE 20 PERCENT.
NO EXCESSIVE WINDS ARE EXPECTED.  03

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                67  95  68  97  69 /  20   0   0   5   5
BEAVER OK                  69 101  69 105  70 /  10   0   0   5   5
BOISE CITY OK              68  99  68 101  68 /  10   5   0   5  10
BORGER TX                  73 100  75 102  75 /  20   0   0   5   5
BOYS RANCH TX              67  99  69 101  70 /  20   0   0   5   5
CANYON TX                  65  95  65  97  68 /  20   0   0   5   5
CLARENDON TX               72  96  70  98  71 /  20   0   0   5   5
DALHART TX                 67  98  63  99  66 /  10   5   0   5   5
GUYMON OK                  70 101  69 101  70 /  20   5   0   5   5
HEREFORD TX                66  95  64  96  66 /  20   0   0   5   5
LIPSCOMB TX                71  99  69 101  73 /  10   0   5   5   5
PAMPA TX                   72  95  70  98  70 /  20   0   0   5   5
SHAMROCK TX                73  98  70 100  73 /  10   0   5   5   5
WELLINGTON TX              73 100  71 101  72 /  10   0   0   5   5

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

10/03
Hazardous weather outlook, Jul 22, 3:48 PM CDT, 1 hour 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
348 PM CDT TUE JUL 22 2014

OKZ001>003-TXZ001>020-231115-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
348 PM CDT TUE JUL 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...THROUGH TONIGHT.

ISOLATED THUNDERSTORMS ARE EXPECTED OVER THE PANHANDLES. SOME OF THE
STRONGER STORMS MAY BECOME CAPABLE OF PRODUCING LOCALIZED AND BRIEF
DAMAGING WIND GUSTS. ALSO...HEAVY RAIN COULD ALSO LEAD TO LOCALIZED
FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS MAY FORM ACROSS MAINLY THE NORTHWEST SECTIONS OF THE
COMBINED PANHANDLES FRIDAY NIGHT...SATURDAY NIGHT...AND SUNDAY.
THUNDERSTORMS WILL ALSO BE POSSIBLE ACROSS ALL OF THE PANHANDLES
SUNDAY NIGHT THROUGH MONDAY. MOST STORMS WILL REMAIN BELOW SEVERE
LEVELS...BUT A SEVERE STORM CANNOT BE RULED OUT. GUSTY
WINDS...HAIL...AND HEAVY RAIN WILL BE THE MAIN HAZARDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

COCKRELL

In the hours before

Special weather statement, Jul 22, 4:05 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
405 PM CDT TUE JUL 22 2014

OKZ003-TXZ004-222200-
BEAVER OK-OCHILTREE TX-
405 PM CDT TUE JUL 22 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN OCHILTREE AND
SOUTHWESTERN BEAVER COUNTIES UNTIL 500 PM CDT...

AT 402 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES NORTHEAST OF PERRYTON...MOVING SOUTHWEST
AT 5 MPH.

HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  PERRYTON...           GRAY...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3621 10073 3635 10101 3664 10076 3655 10056
TIME...MOT...LOC 2105Z 032DEG 3KT 3643 10075

SCHNEIDER
Special weather statement, Jul 22, 4:29 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
429 PM CDT TUE JUL 22 2014

TXZ007-008-222200-
HUTCHINSON TX-MOORE TX-
429 PM CDT TUE JUL 22 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MOORE AND
SOUTHWESTERN HUTCHINSON COUNTIES UNTIL 500 PM CDT...

AT 425 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 2 MILES NORTH OF LAKE MEREDITH...OR 14 MILES WEST
OF BORGER...MOVING SOUTHWEST AT 5 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  LAKE MEREDITH...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3563 10155 3563 10183 3579 10171 3572 10151
TIME...MOT...LOC 2129Z 027DEG 3KT 3568 10166

KB

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 7:25 PM CDTSpecial Weather StatementAMAOldham65 min
Jul 21, 7:50 PM CDTSpecial Weather StatementAMADallam55 min
Jul 21, 8:08 PM CDTSpecial Weather StatementAMAHartley67 min
Jul 21, 8:22 PM CDTSpecial Weather StatementAMADallam, Hartley68 min
Jul 21, 8:39 PM CDTAreal Flood AdvisoryAMADallam, Hartley, Oldham3 hr
Jul 21, 11:37 PM CDTAreal Flood AdvisoryAMAHansford, Ochiltree3 hr
Jul 22, 12:39 AM CDTAreal Flood AdvisoryAMADeaf Smith, Oldham3 hr
Jul 22, 4:05 PM CDTSpecial Weather StatementAMAOchiltree55 min
Jul 22, 4:29 PM CDTSpecial Weather StatementAMAMoore31 min
Jul 22, 4:57 PM CDTSevere Thunderstorm WarningAMAOchiltree63 min
Jul 22, 5:14 PM CDTSpecial Weather StatementAMAHutchinson61 min
Jul 22, 5:19 PM CDTAreal Flood AdvisoryAMACarson, Hutchinson, Moore, Potter3 hr
Jul 22, 5:34 PM CDTSevere Thunderstorm WarningAMAHansford, Ochiltree56 min
Jul 22, 6:09 PM CDTSpecial Weather StatementAMAArmstrong51 min
Jul 22, 6:10 PM CDTSpecial Weather StatementAMAPotter50 min
Jul 22, 6:15 PM CDTSpecial Weather StatementAMAMoore45 min
Jul 22, 6:21 PM CDTSevere Thunderstorm WarningAMAHansford, Hutchinson, Moore, Sherman54 min
Jul 22, 6:31 PM CDTSpecial Weather StatementAMARandall59 min
Jul 21, 7:15 PM CDTFlash Flood WarningAMATexas3 hr
Jul 21, 8:29 PM CDTSpecial Weather StatementAMATexas61 min
Jul 21, 8:49 PM CDTSevere Thunderstorm WarningAMATexas56 min
Jul 21, 10:27 PM CDTFlash Flood WarningAMATexas3 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.